Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having alprax to sleep. Can I go off it at once?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
I have been having alprax 0.25 for three days to sleep. I have never used a sleeping aid in my life.Can I go off it at once? Because I don't want to get dependent .
Posted Wed, 9 Oct 2013 in Mental Health
Answered by Dr. Prasad 52 minutes later
Brief Answer:
You can go off it cold XXXXXXX ..

Detailed Answer:

Alprax 0.25 mg once a day for three days is too short to cause serious withdrawal symptoms. You can stop it cold XXXXXXX No problems with that.

Sedatives similar to alprax have high potentials for dependance. Besides dependance it can cause other side effects, therefore I prefer to avoid such drugs as much as possible. If you have difficulties to sleep, please explore other ways to sleep.

Hope this helps. Let me know if you need clarifications.


Above answer was peer-reviewed by
Follow-up: Having alprax to sleep. Can I go off it at once? 39 minutes later
What are the other less harmful 'tools' I can lean on to deal with insomnia. Is Larpose 1 a better alternative. Or I should let the body correct itself without medication.?
Answered by Dr. Prasad 33 minutes later
Brief Answer:
Larpose not the right alternative...

Detailed Answer:

I wouldn't prefer larpose either. Besides having similar dependence potentials, it can keep you drowsy during the day due to its long acting effects. If I had to choose a drug to make you sleep, I would prefer from the nonbenzodiazepine group such as zolpidem in a lower dose pnly for a brief period of time.

I will definitely recommend that explore alternative form of treating insomnia like having your dinner couple of hours early; avoiding too many drinks even water late night; keeping the sound and light low; using a comfortable mattress and pillow; changing the room lights and colour to an ambient one, emptying your bladder before sleep and many more. You will definitely find many more of such measures through web and books. If none of those helps, you can definitely seek help from professional consultation rather than self medicating with addictive medications.

Hope you agree with me. We can discuss further if you need more information.
If all your questions are answered, please close this discussion.


Above answer was peer-reviewed by
Follow-up: Having alprax to sleep. Can I go off it at once? 14 minutes later
Does the body clock correct itself after a while without external support? If yes I would rather take no drugs.
Answered by Dr. Prasad 19 minutes later
Brief Answer:

Detailed Answer:
Yes, nature has designed a specific circadian rhythm which auto corrects if changed. But various other factors including stress, body hormones, anxiety, depression and other psychological and organic conditions can easily over run this auto correct mechanism. The natural measures that you read above or from other sources are a means to help auto correction. If that doesn't help, you will need professional guidance to restore the harmony. So do not feel depressed or embarrassed to visit the professionals as and when required.

It is easier to correct things when its afresh.

Hope this helps. Feel free to ask questions until you are satisfied and then close the discussion so that I earn my credits.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor